Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 54, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 6, 2008, 7:33 AM CDT for Loving County, Texas. It took effect at May 6, 2008, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2008, 7:33 AM CDT (12:33 UTC)
- In effect from
- May 6, 2008, 1:00 PM CDT
- Expired
- May 6, 2008, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
County Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 061233 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 733 AM CDT TUE MAY 6 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTHEASTERN NEW MEXICO PLAINS...GUADALUPE MOUNTAINS...UPPER TRANS PECOS... VAN HORN AREA...MARFA PLATEAU AND DAVIS MOUNTAINS FOR WINDY AND DRY CONDITIONS...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT AREAWIDE WEDNESDAY FOR VERY WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER... .A STRONG UPPER TROUGH OVER ARIZONA THIS MORNING WILL APPROACH THE AREA AND SPIN UP A DEEP SURFACE LOW ALONG THE LEE OF THE ROCKIES. SOUTHWEST WINDS WILL INCREASE BY THIS AFTERNOON PUSH A DRYLINE ACROSS SOUTHEASTERN NEW MEXICO INTO THE WESTERN PERMIAN BASIN AND THE TRANS PECOS. WEST OF THIS DRYLINE MINIMUM RH OF 15 PERCENT OR LESS IS EXPECTED. AS THE TROUGH MOVES OVER THE AREA WEDNESDAY... A PACIFIC FRONT WILL SWEEP ACROSS THE REGION. VERY DRY AIR AND GUSTY WEST WINDS WILL RESULT IN A CRITICAL FIRE WEATHER DAY AREAWIDE WEDNESDAY WITH VERY HIGH TO EXTREME FIRE DANGER. NMZ114-TXZ057-074-080-258-062045- /O.UPG.KMAF.FW.A.0050.080506T1800Z-080507T0300Z/ /O.NEW.KMAF.FW.W.0054.080506T1800Z-080507T0300Z/ /O.CON.KMAF.FW.A.0049.080507T1500Z-080508T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-GUADALUPE MOUNTAINS- 733 AM CDT TUE MAY 6 2008 /633 AM MDT TUE MAY 6 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING... WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT... AND HIGH FIRE DANGER....THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. DRY AIR WILL OVERSPREAD THE GUADALUPE MOUNTAINS...VAN HORN AREA... MARFA PLATEAU AND DAVIS MOUNTAINS THIS AFTERNOON AS THE DRYLINE MOVES EAST. IN ADDITION...GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ALONG WITH HIGH FIRE DANGER. BY WEDNESDAY MORNING...WEST WINDS WILL INCREASE FURTHER WITH GUSTS FROM 35 MPH IN THE LOWER ELEVATIONS TO 45 MPH OR GREATER ABOVE 6000 FT. THESE WINDS ALONG WITH RH/S BELOW 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREAWIDE WEDNESDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$ NMZ115-TXZ058-059-062045- /O.UPG.KMAF.FW.A.0050.080506T1800Z-080507T0300Z/ /O.NEW.KMAF.FW.W.0054.080506T1800Z-080507T0300Z/ /O.CON.KMAF.FW.A.0049.080507T1500Z-080508T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- 733 AM CDT TUE MAY 6 2008 /633 AM MDT TUE MAY 6 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT... AND HIGH FIRE DANGER....THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. DRY AIR WILL OVERSPREAD THE SOUTHEASTERN NEW MEXICO PLAINS THIS AFTERNOON AS THE DRYLINE MOVES EAST. IN ADDITION...GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ALONG WITH HIGH FIRE DANGER. BY WEDNESDAY MORNING...WEST WINDS WILL INCREASE FURTHER WITH GUSTS UP TO 35 MPH. THESE WINDS ALONG WITH RH/S BELOW 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREAWIDE WEDNESDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$ TXZ079-081-062045- /O.CON.KMAF.FW.A.0049.080507T1500Z-080508T0000Z/ PRESIDIO VALLEY-BIG BEND AREA- 733 AM CDT TUE MAY 6 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... BY WEDNESDAY MORNING...WEST WINDS WILL INCREASE FURTHER WITH GUSTS UP TO 35 MPH. THESE WINDS ALONG WITH RH/S BELOW 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREAWIDE WEDNESDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-060>063-067>070-075-082-062045- /O.CON.KMAF.FW.A.0049.080507T1500Z-080508T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- TERRELL- 733 AM CDT TUE MAY 6 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... BY WEDNESDAY MORNING...WEST WINDS WILL INCREASE FURTHER WITH GUSTS UP TO 35 MPH. THESE WINDS ALONG WITH RH/S BELOW 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREAWIDE WEDNESDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. $$
1 follow-up statement
000 WWUS84 KMAF 062016 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 316 PM CDT TUE MAY 6 2008 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE SOUTHEASTERN NEW MEXICO PLAINS...GUADALUPE MOUNTAINS...UPPER TRANS PECOS...VAN HORN AREA...MARFA PLATEAU AND DAVIS MOUNTAINS FOR WINDY AND DRY CONDITIONS...AND HIGH FIRE DANGER... ...A RED FLAG WARNING IS ALSO IN EFFECT FOR WEDNESDAY ACROSS THE ENTIRE REGION... .BREEZY CONDITIONS ARE EXPECTED TO CONTINUE INTO THIS EVENING ACROSS SOUTHEAST NEW MEXICO...AS WELL AS THE DAVIS AND GUADALUPE MOUNTAINS. WINDS WILL SUBSIDE OVERNIGHT BUT WILL INCREASE WEDNESDAY FROM THE WEST BRINGING WARM AND DRY AIR ACROSS THE ENTIRE REGION. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WINDS ABOVE 20 MPH AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. NMZ114-115-TXZ057>059-074-080-258-071115- /O.UPG.KMAF.FW.A.0049.080507T1500Z-080508T0000Z/ /O.NEW.KMAF.FW.W.0055.080507T1500Z-080508T0000Z/ /O.CON.KMAF.FW.W.0054.000000T0000Z-080507T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-GUADALUPE MOUNTAINS- 316 PM CDT TUE MAY 6 2008 /216 PM MDT TUE MAY 6 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. DRY AIR WILL CONTINUE MAINLY WEST OF THE PECOS RIVER INTO THIS EVENING. WINDS WILL SUSBIDE BELOW 20 MPH OVERNIGHT...BUT WILL INCREASE WEDNESDAY TO 25 TO 35 MPH...WITH WINDS 35 TO 45 MPH IN THE DAVIS AND GUADALUPE MOUNTAINS. THE WIND DIRECTION WILL INITIALLY BE FROM THE SOUTHWEST AND WEST...BUT WILL VEER TO THE NORTHWEST BY WEDNESDAY AFTERNOON. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-060>063-067>070-075-079-081-082-071115- /O.UPG.KMAF.FW.A.0049.080507T1500Z-080508T0000Z/ /O.NEW.KMAF.FW.W.0055.080507T1500Z-080508T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 316 PM CDT TUE MAY 6 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL MOVE INTO THE ENTIRE AREA WEDNESDAY WITH HUMIDITIES FALLING BELOW 15 PERCENT. WINDS WILL INCREASE FROM THE SOUTHWEST AND WEST TO 20 TO 30 MPH CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL VEER TO THE NORTHWEST LATE WEDNESDAY AFTERNOON BEFORE SUBSIDING WEDNESDAY EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 6, 6:25 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 6, 6:25 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 AM CDT TUE MAY 6 2008
.AVIATION...
SEVERE STORMS ENDED SEVERAL HOURS AGO BUT HAVE A FEW SHOWERS CONTINUING
ACROSS THE AREA. EXPECTING STRONG TO SEVERE STORMS TO DEVELOP ACROSS
PERMIAN BASIN TONIGHT. INCLUDED TEMPO FOR MAF... WITH HOB... INK...
AND FST A LOWER CHANCE. SOME PATCHY LOW CLOUDS THIS MORNING AND PERHAPS
A LITTLE LIGHT FOG WITH LOW TEMP/DEWPT SPREAD BUT NOT EXPECTING ANY
SIGNIFICANT REDUCTION TO VSBYS THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 354 AM CDT TUE MAY 6 2008/
DISCUSSION...
ANOTHER ACTIVE WEATHER DAY IS ANTICIPATED AS THE SOUTHERN STREAM
UPPER LOW NEAR BAJA GETS KICKED EAST BY A SHORTWAVE TROUGH ACROSS
THE PACIFIC NORTHWEST COAST. SEVERE THUNDERSTORM THREAT LOOKS
PROMISING BY LATE THIS AFTERNOON AND OR EARLY EVENING AS HEIGHTS
FALL WITH APPROACH OF UPPER JET WITH LARGE SCALE FORCING INCREASING
ABOVE A SHARPENING DRYLINE. A COMPLEX OF STRONG TO SEVERE STORMS IS
ANTICIPATED AHEAD OF THE DRYLINE OVERNIGHT ACROSS THE PERMIAN BASIN
IN A MODERATELY UNSTABLE AND STRONGLY SHEARED ENVIRONMENT. WILL
MENTION SEVERE WORDING IN THE ZONES ACROSS THE PERMIAN BASIN THIS
AFTERNOON AND TONIGHT.
THE DRYLINE WILL BE EAST OF THE FORECAST AREA BY EARLY WEDNESDAY AS
THE UPPER LEVEL STORM PASSES ACROSS THE EXTREME NORTHERN PERMIAN
BASIN. WENT WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN
THE MORNING IN THE NORTHERN PERMIAN BASIN CLOSE TO THE TRACK OF
THE UPPER LOW. THE UPPER LOW SHOULD PUSH NORTHEAST OF THE REGION
WITH STRONG SUBSIDENCE IN ITS WAKE WEDNESDAY AFTERNOON WITH WINDY
CONDITIONS LOOKING LIKE A GOOD BET. IT WILL BE VERY WINDY
IN THE GUADALUPE MOUNTAINS BUT HAVE OPTED NOT TO ISSUE A HIGH
WIND WATCH AT THIS TIME AS THE FLOW ALOFT WILL BE NORTHWESTERLY
AND NOT A FAVORABLE DIRECTION FOR HIGH WINDS.
WENT DRY THURSDAY THROUGH SUNDAY AS A FAIRLY FAST WESTERLY FLOW
ALOFT IS STILL FORECAST TO BE IN PLACE WITH MINIMAL WIGGLES IN THE
FLOW. BY NEXT MONDAY AND TUESDAY THE FLOW IS FORECAST TO TURN
SOUTHWESTERLY ALOFT WITH A DRYLINE IN PLACE. STILL TOO EARLY
TO ANTICIPATE CONVECTION THOSE DAYS.
FIRE WEATHER...
WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING
ACROSS THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...
DAVIS MOUNTAINS AND MARFA PLATEAU FOR THIS AFTERNOON AND EARLY
EVENING. A DRYLINE WILL BE SHARPENING AND SURGING EASTWARD THIS
AFTERNOON AND EARLY THIS EVENING AIDED BY A STRONG UPPER LEVEL JET
ROTATING TOWARD THE BIG BEND.
WILL KEEP THE FIRE WEATHER WATCH GOING FOR WEDNESDAY ACROSS THE
ENTIRE AREA. MANY LOCATIONS WILL PROBABLY BE UPGRADED TO A WARNING
IN LATER SHIFTS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 9 AM TO 6 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
99Hazardous weather outlook, May 6, 4:44 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 AM CDT TUE MAY 6 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-062030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 444 AM CDT TUE MAY 6 2008 /344 AM MDT TUE MAY 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE BY LATE THIS AFTERNOON ACROSS THE PERMIAN BASIN. BY TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE PERMIAN BASIN WITH NUMEROUS THUNDERSTORMS ALONG AND NORTH OF AN ANDREWS TO SNYDER LINE. SOME OF THE STORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND OR DAMAGING WINDS. AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE A THREAT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING BEHIND A DRYLINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND GUSTY SOUTHWEST WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION AND THE MARFA PLATEAU. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...GUSTY WEST WINDS ARE EXPECTED TO AFFECT THE REGION WHICH WILL ALLOW FOR DRIER CONDITIONS. FIRE WEATHER WILL BE A CONCERN WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FROM 10 AM UNTIL 7 PM CDT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND OR THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 6, 2:11 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 AM CDT TUE MAY 6 2008 TXZ069-070-060745- UPTON-REAGAN- 211 AM CDT TUE MAY 6 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN UPTON AND SOUTHWESTERN REAGAN COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF TEXON AT 211 AM CDT...MOVING EAST AT 25 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 6, 3:52 AM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 AM CDT TUE MAY 6 2008 TXZ048-060915- SCURRY- 352 AM CDT TUE MAY 6 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN SCURRY COUNTY. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 9 MILES SOUTHWEST OF HUDD AT 352 AM CDT...MOVING EAST AT 30 MPH. MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:54 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 66 min |
| May 5, 8:59 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
| May 5, 9:33 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| May 5, 9:55 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| May 5, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
| May 5, 10:48 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| May 5, 10:52 PM CDT | Tornado Warning | MAF | Lea | 23 min |
| May 5, 10:53 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 52 min |
| May 5, 11:17 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 58 min |
| May 5, 11:29 PM CDT | Tornado Warning | MAF | Eddy | 31 min |
| May 5, 11:47 PM CDT | Areal Flood Advisory | MAF | Lea | 153 days |
| May 5, 11:56 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 64 min |
| May 6, 1:07 AM CDT | Areal Flood Warning | MAF | Lea | 3 hr |
| May 6, 2:57 PM CDT | High Wind Warning | MAF | Eddy | 30 hr |
| May 6, 3:16 PM CDT | Red Flag Warning | MAF | 28 hr | |
| May 5, 9:44 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 61 min |
| May 5, 11:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 64 min |
| May 6, 12:17 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 21 min |
| May 6, 2:19 AM CDT | Areal Flood Advisory | MAF | Gaines, Midland | 153 days |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 53 min |
| May 6, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 62 min |
| May 6, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 48 min |
| May 6, 5:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 54 min |
| May 6, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 35 min |
| May 6, 5:14 PM CDT | Tornado Warning | MAF | Crane, Pecos | 31 min |
| May 6, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 26 min |
| May 6, 5:40 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 65 min |
| May 6, 5:49 PM CDT | Tornado Warning | MAF | Crane, Upton | 26 min |
| May 6, 5:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 35 min |
| May 6, 5:57 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 33 min |
| May 6, 6:16 PM CDT | Tornado Warning | MAF | Upton | 29 min |
| May 6, 6:22 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 27 min |
| May 6, 6:26 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 22 min |
| May 6, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 36 min |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.